MAUDE Adverse Event Report: CORCYM CANADA CORP. CARBOMEDICS REDUCED AORTIC HEART VALVE; MECHANICAL HEART VALVE PROSTHESIS

CORCYM CANADA CORP. CARBOMEDICS REDUCED AORTIC HEART VALVE; MECHANICAL HEART VALVE PROSTHESIS
Model Number R5-019
Medical Device Problem Code Inadequacy of Device Shape and/or Size (1583)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 11/20/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A complete manufacturing and material records review for the cphv valve r5-019 has been performed.The results confirmed that the device satisfied all material, visual and performance standards required at the time of manufacture and release.Since limited information is available, the definitive root cause of the reported event cannot be established at this time.However, from the document review performed, no manufacturing deficiencies were noted.Based on the information available, r5-019 was replaced with a larger valve r5-023.As such, the cause of the reported event can reasonably be related to mis-sizing.Should further information be received in the future, a follow up report will be provided.H3 other text: not available for return.
 
Event or Problem Description
On (b)(6) 2023, a carbomedics reduced aortic valve r5-019 was implanted in a patient.As reported, the "condition was not good", so the valve was explanted and replaced with a larger valve r5-023 during the same day.The patient is doing well.Based on the further information received, the patient got better and has no problem anymore.The manufacturer was informed that no further information will be provided.

Brand Name
CARBOMEDICS REDUCED AORTIC HEART VALVE
Common Device Name
MECHANICAL HEART VALVE PROSTHESIS
Manufacturer (Section D)
CORCYM CANADA CORP.
5005 north fraser way
burnaby, bc V5J 5 M1
CA  V5J 5M1
Manufacturer (Section G)
CORCYM CANADA CORP.
5005 north fraser way
burnaby, bc V5J 5 M1
CA   V5J 5M1
Manufacturer Contact
laura mannino
5005 north fraser way
burnaby, bc V5J 5-M1
CA   V5J 5M1
MDR Report Key18361299
Report Number3005687633-2023-00130
Device Sequence Number7912545
Product Code LWQ
UDI-Device Identifier08022057012760
UDI-Public(01)08022057012760(240)R5-019(17)270314
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P900060
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/19/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberR5-019
Device Catalogue NumberR5-019
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/21/2023
Initial Report FDA Received Date12/19/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/14/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown